Alert archive / Georgia / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 123, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at May 19, 2016, 5:46 PM EDT for Mitchell County, Georgia. It was in force for 44 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 19, 2016, 5:46 PM EDT (21:46 UTC)
- Expired
- May 19, 2016, 6:30 PM EDT
- In force
- 44 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Mitchell County, GA
The radar
The Tallahassee radar (KTLH), 97 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 19, 5:48 PM EDT | TSTM WND DMG | 4 Sw Camilla, GA | TREE DOWN ACROSS WIREGRASS ROAD NEAR EVERGREEN ROAD. |
| May 19, 6:04 PM EDT | TSTM WND GST 40 | 2 Sw Camilla, GA | CMLG1 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.8 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 999 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 610 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.6
The text
As transmitted.
018
WUUS52 KTAE 192146
SVRTAE
GAC205-192230-
/O.NEW.KTAE.SV.W.0123.160519T2146Z-160519T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
546 PM EDT THU MAY 19 2016
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MITCHELL COUNTY IN SOUTHWESTERN GEORGIA...
* UNTIL 630 PM EDT
* AT 546 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CAMILLA...
MOVING NORTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
CAMILLA...PELHAM...SALE CITY...HINSONTON...MITCHELL CO A/P...COTTON...
GREENOUGH...FREEMAN...BRANCHVILLE...LANEY...LESTER AND FLINT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3117 8400 3109 8433 3122 8440 3144 8402
3144 8401
TIME...MOT...LOC 2146Z 241DEG 19KT 3118 8428
HAIL...1.00IN
WIND...60MPH
$$
15-HARRIGAN2 follow-up statements
934 WWUS52 KTAE 192211 SVSTAE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 611 PM EDT THU MAY 19 2016 GAC205-192230- /O.CON.KTAE.SV.W.0123.000000T0000Z-160519T2230Z/ MITCHELL GA- 611 PM EDT THU MAY 19 2016 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT FOR EAST CENTRAL MITCHELL COUNTY... AT 611 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CAMILLA...MOVING NORTHEAST AT 20 MPH. HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. LOCATIONS IMPACTED INCLUDE... CAMILLA...SALE CITY AND LANEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3121 8400 3118 8419 3124 8422 3135 8401 TIME...MOT...LOC 2211Z 241DEG 19KT 3125 8414 HAIL...0.88IN WIND...60MPH $$ 15-HARRIGAN
529
WWUS52 KTAE 192220
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
620 PM EDT THU MAY 19 2016
GAC205-192230-
/O.EXP.KTAE.SV.W.0123.000000T0000Z-160519T2230Z/
MITCHELL GA-
620 PM EDT THU MAY 19 2016
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL MITCHELL COUNTY
WILL EXPIRE AT 630 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
TALLAHASSEE.
LAT...LON 3121 8400 3118 8419 3124 8422 3135 8401
TIME...MOT...LOC 2218Z 241DEG 19KT 3125 8414
$$
15-HARRIGANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 3:28 PM EDT, 2 hours 18 minutes earlier.
Area forecast discussion, May 19, 3:28 PM EDT, 2 hours 18 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 328 PM EDT THU MAY 19 2016 .NEAR TERM [Through Tonight]... Scattered showers will continue to be focused along convergence boundaries in southwest and south-central Georgia and the sea breeze boundary in the Big Bend for the next several hours. Overnight, an upper level short wave trough over the central Plains will swing eastward, developing a new frontal system out ahead of it. The stalled frontal boundary along our western zones will weaken overnight as this developing system moves across the lower Mississippi valley. With this disturbed pattern in place and abundant moisture, low level clouds will set up again overnight and prevent us from cooling. Lows will be around 70. .SHORT TERM [Friday Through Saturday Night]... A trough axis and accompanying surface cold front will approach the area from the W/NW on Friday. Q-G forcing and deep layer moisture out ahead of the front will cause the highest PoPs to occur Friday afternoon through Friday evening. SPC has our CWA under a marginal risk for Friday due to moderate MLCAPE, abundant deep layer moisture, and deep-layer bulk shear values around 35 KT. Therefore, some storms have the possibility of being strong to briefly severe with damaging winds as the main threat. Friday night into Saturday, the PoPs will begin to decrease from NW to SE as the front passes through with northwesterly flow feeding dry air into the area behind the front. After the frontal passage, the rain chances cease and the temps begin to cool with lows in the mid to upper 60s on Sunday. .LONG TERM [Sunday Through Thursday]... A secondary and dry cold front will drop down from the north on Sunday bringing a re-enforcement of slightly cooler and drier air to the region. The cooler temps will be most noticeable both Monday and Tuesday morning with lows in the lower 60s. Otherwise, highs will be in the mid to upper 80s each day with lows in the mid to upper 60s Wednesday and Thursday. An isolated shower or thunderstorm will be possible by the middle of next week. && .AVIATION [Through 18Z Friday]... With scattered convection across the area, cigs will bounce between MVFR and VFR with gusty winds during thunderstorms. Storms are expected to dissipate between 23-01Z, but the return to VFR will be brief once again as IFR-MVFR cigs and vsbys settle in overnight. Another system will approach us from the west tomorrow, which may cause some light rain at ECP and scattered thunderstorms near DHN by the end of the period. && .MARINE... Light to occasionally moderate S-SW winds will continue through Friday night, then veer to the NW Saturday night as a cold front passes through the region. Winds will be NW 10 KT on Sunday behind the front. && .FIRE WEATHER... No Concerns. && .HYDROLOGY... River levels are running low. Daily rain chances will continue for the rest of the week with a drier pattern returning on Sunday. Five- day rainfall totals are forecast to be around one to two inches with minimal impacts to area rivers. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 71 84 72 87 68 / 30 60 60 40 10 Panama City 74 79 73 81 70 / 20 60 50 30 0 Dothan 68 80 68 84 64 / 20 80 60 20 0 Albany 68 81 69 84 64 / 30 80 70 20 0 Valdosta 69 84 70 85 66 / 40 60 60 50 10 Cross City 71 87 72 86 69 / 20 40 50 50 10 Apalachicola 72 80 73 83 70 / 10 50 40 30 0 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Moore SHORT TERM...Barry/Chaney LONG TERM...Barry AVIATION...Moore MARINE...Barry/Chaney FIRE WEATHER...Harrigan HYDROLOGY...Wool
In the hours before
Local storm report, May 19, 4:09 PM EDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
409 PM EDT THU MAY 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0334 PM TSTM WND DMG QUITMAN 30.79N 83.56W
05/19/2016 BROOKS GA 911 CALL CENTER
ONE TREE DOWN...TAKING A POWERLINE DOWN WITH IT.
&&
HARRIGANThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 2:50 PM EDT | Severe Thunderstorm Warning | TAE | Brooks, Thomas | 25 min |
| May 19, 3:36 PM EDT | Areal Flood Advisory | TAE | Quitman, Randolph, Terrell | 114 min |
| May 19, 3:49 PM EDT | Severe Thunderstorm Warning | TAE | Berrien, Brooks, Lanier, Lowndes | 26 min |
| May 19, 4:00 PM EDT | Severe Thunderstorm Warning | TAE | Clay, Quitman, Randolph | 30 min |
| May 19, 4:25 PM EDT | Severe Thunderstorm Warning | TAE | Calhoun, Clay, Quitman, Randolph | 16 min |
| May 19, 4:34 PM EDT | Areal Flood Advisory | TAE | Quitman | 116 min |
| May 19, 5:24 PM EDT | Flash Flood Warning | TAE | Quitman | 2 hr |
Nearby
Severe Thunderstorm Warnings in Georgia, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.